Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 4, 2004, 6:02 PM CST for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2004, 6:02 PM CST (00:02 UTC)
- Expired
- Feb 4, 2004, 6:30 PM CST
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS54 KLIX 050002
SVRNEW
LAC033-047-121-050030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CST WED FEB 4 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT ALLEN
* UNTIL 630 PM CST
* AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PLAQUEMINE...MOVING
NORTHEAST AT 30 MPH.
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3025 9142 3063 9110 3064 9093 3057 9098
3041 9099 3014 9127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 2:30 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 4, 2:30 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CST WED FEB 4 2004 .DISCUSSION... THIS AFTERNOON WE HAVE A SURFACE LOW PRESSURE DEVELOPING AROUND FAR SOUTH TEXAS AND ABUNDANT MOISTURE WAS BEGINNING TO PUMP INTO SOUTHERN LOUISIANA. SHOWERS AND THUNDERSTORMS HAVE BEGUN OVER SOUTHWESTERN LOUISIANA AND ITS COASTAL WATERS. ALOFT THE LOWER MISSISSIPPI VALLEY IS UNDER SOUTHWESTERLY FLOW WITH ONE BRANCH OF THE JET PUSHING FROM TEXAS INTO ARKANSAS AND THE OTHER BRANCH FROM THE EASTERN GULF INTO THE FLORIDA PANHANDLE. THIS EVENING A WARM FRONT WILL DEVELOP AND PUSH ACROSS LOUISIANA/SOUTHERN MISSISSIPPI. AT 850HPA THERE WILL BE 50-60KT SOUTHERLY WINDS JUST OFFSHORE BRINGING GOOD WARM AIR ADVECTION TO THE AREA. THIS SHOULD TRANSLATE TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT...WITH A SLIGHT CHANCE FOR SEVERE STORMS MAINLY NEAR THE COAST. AS THE LOW PUSHES NORTHEASTWARD FROM THE TEXAS COAST INTO NORTHERN MISSISSIPPI DURING THE DAY THURSDAY OUR AREA WILL REMAIN IN THE WARM SECTOR WITH SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE AREA THROUGHOUT THE DAY. THE 12Z MODEL RUNS SHOW US UNDER SOUTHWESTERLY FLOW ALOFT WITH THE NORTHERN BRANCH OF THE JET TO BE TOO FAR TO THE NORTH/NORTHWEST TO BE MUCH OF A FACTOR FOR OUR AREA. FORECAST HODOGRAPHS ARE SHOWING HELICITY...SO THERE REMAINS A SLIGHT THREAT OF SEVERE THUNDERSTORMS THURSDAY. USING OUR FLASH FLOOD DECISION TREE WE ARE SHOWING MARGINAL CONDITIONS FOR FLOODING WITH AN ESTIMATED MAXIMUM OF 4.5 INCHES THROUGH THURSDAY AFTERNOON...WITH MOST AREAS GETTING 2 TO 3 INCHES. THE MOST LIKELY AREAS FOR HIGHER TOTALS ARE FROM THE BATON ROUGE AREA THROUGH SOUTHWESTERN MISSISSIPPI. ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT/EARLY FRIDAY. THUS WE WILL KEEP THE FLOOD WATCH IN EFFECT. THURSDAY NIGHT/EARLY FRIDAY MORNING THE COLD FRONT SHOULD PUSH THROUGH THE LOWER MISSISSIPPI VALLEY AND SHOWERS/THUNDERSTORMS SHOULD END DURING THE MORNING. SURFACE HIGH PRESSURE SHOULD MOVE EASTWARD ACROSS THE AREA THROUGH THE WEEKEND. THE NEXT SURFACE LOW WILL DEVELOP ALONG THE TEXAS COAST ON MONDAY AND TUESDAY...BRINGING THE NEXT CHANCE FOR RAIN. .MARINE... WINDS SHOULD REACH SMALL CRAFT CRITERIA THIS EVENING AND CONTINUE THROUGH THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 56 66 50 54 / 90 ++ 60 20 BTR 59 67 51 55 / 90 ++ 60 20 MSY 60 69 54 56 / 80 ++ 80 30 GPT 57 67 57 60 / 70 ++ 90 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>066 MS...FLOOD WATCH MSZ068>071-077 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA RIVER TO PASCAGOULA OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS STARTING TONIGHT. && 25
Hazardous weather outlook, Feb 4, 12:00 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 PM CST WED FEB 4 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1200 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING... COPIOUS AMOUNTS OF GULF AND PACIFIC MOISTURE ARE PLAYING A PART IN THE FLOOD WATCH. THE FLOOD WATCH IS EFFECTIVE TONIGHT THROUGH THURSDAY NIGHT. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED OVER A MAJORITY OF THE AREA WHILE ISOLATED AREAS OF HIGHER AMOUNTS ARE POSSIBLE THROUGH EARLY FRIDAY MORNING. THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED BY THIS EVENING LASTING THROUGH EARLY FRIDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT THROUGH THURSDAY MORNING. THE MAIN HAZARDS EXPECTED WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. MARINE... WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA TONIGHT AHEAD OF THE DEVELOPING FRONTAL SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING WITH A POTENTIAL FOR FLOODING RAINS. A FLOOD WATCH IS EFFECTIVE THURSDAY THROUGH EARLY FRIDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THURSDAY MORNING. THE MAIN HAZARDS EXPECTED WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY EARLY THURSDAY MORNING. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:20 PM CST | Special Marine Warning | LIX | 40 min | |
| Feb 4, 10:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 4, 10:18 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 27 min |
| Feb 4, 11:29 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 46 min |
| Feb 5, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| Feb 5, 9:54 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 66 min |
| Feb 5, 3:11 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 49 min |
| Feb 5, 3:31 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 44 min |
| Feb 5, 3:45 PM CST | Tornado Warning | LIX | East Baton Rouge | 30 min |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Feb 5, 4:33 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 27 min |
| Feb 5, 4:59 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge | 31 min |
| Feb 5, 5:22 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.